Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 12, 2014, 7:03 PM CDT for 10 counties in Nebraska. It took effect at May 13, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 7:03 PM CDT (00:03 UTC)
- In effect from
- May 13, 2014, 1:00 AM CDT
- Expired
- May 13, 2014, 7:53 AM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS73 KLBF 130003 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT MON MAY 12 2014 ...COLD TEMPERATURES OVER WESTERN NEBRASKA TUESDAY MORNING... .CLOUDS WILL DECREASE OVER NIGHT AND TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY MORNING. NEZ005-025-069>071-131400- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ /O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006-008-009-026-027-038-131400- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ /O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BROKEN BOW 703 PM CDT MON MAY 12 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN AROUND FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ004-022>024-035>037-056>059-094-131400- /O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN... KILGORE 703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ007-010-028-029-131400- /O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 703 PM CDT MON MAY 12 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S THROUGH THE EARLY MORNING TUESDAY AND CONTINUE THROUGH MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
2 follow-up statements
660 WWUS73 KLBF 130900 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT TUE MAY 13 2014 ...COLD TEMPERATURES OVER WESTERN NEBRASKA THIS MORNING... .TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. TEMPERATURES WILL RISE INTO THE MID AND UPPER 30S BY MID MORNING. NEZ004-005-022>025-035>037-056>059-069>071-094-131400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 400 AM CDT TUE MAY 13 2014 /300 AM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TIMING: TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006>010-026>029-038-131400- /O.CON.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 400 AM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING AND WILL REMAIN THERE UNTIL MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CLB
148 WWUS73 KLBF 131253 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 AM CDT TUE MAY 13 2014 ...FREEZE WARNING AND FROST ADVISORIES CANCELLED... .TEMPERATURES HAVE WARMED TO THE MID AND UPPER 30S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ENDING THE THREAT FOR FROST AND FREEZING TEMPERATURES. NEZ004-005-022>025-035>037-056>059-069>071-094-131400- /O.CAN.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 753 AM CDT TUE MAY 13 2014 /653 AM MDT TUE MAY 13 2014/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FREEZE WARNING. $$ NEZ006>010-026>029-038-131400- /O.CAN.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 753 AM CDT TUE MAY 13 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 12, 3:58 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 12, 3:58 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT MON MAY 12 2014 .SYNOPSIS... ISSUED AT 355 PM CDT MON MAY 12 2014 A WINTER PATTERN IS UNDERWAY FEATURING A HIGH LATITUDE BLOCK OVER ALASKA...SPLIT FLOW ACROSS THE PACIFIC NORTHWEST AND NORTHWEST FLOW DOWN THROUGH CANADA ORIGINATING NORTH OF 60N. THIS PATTERN SHOULD LAST THROUGH SATURDAY WITH A RETURN TO NORMAL TEMPERATURES SUNDAY AND ABOVE NORMAL TEMPERATURES MONDAY WITH A CHANCE OF THUNDERSTORMS. THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 355 PM CDT MON MAY 12 2014 AT 19Z WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL TROUGH FROM WESTERN MANITOBA THROUGH THE WESTERN PLAINS INTO COLORADO...WHILE A WEAK PV ANOMALY COULD BE PICKED OUT MOVING NORTHEAST THROUGH CENTRAL NEBRASKA. COLD AIR WAS WELL IN PLACE ACROSS THE NORTHERN AND CENTRAL PLAINS ASSOCIATED WITH THE UPPER LEVEL TROUGH AS 850MB TEMPERATURE READINGS WERE IN THE SINGLE DIGITS ACROSS THE DAKOTAS...MUCH OF NEBRASKA AND THE WESTERN HALF OF KANSAS. WESTERN NEBRASKA WAS AT THE CENTER OF THE COLD AIR...WITH THE 12Z READING AT -1C. AT THE SURFACE...HIGH PRESSURE WAS NOTED OVER COLORADO...WITH THE SURFACE LOW AND ASSOCIATED COLD FRONT FROM IOWA DOWN INTO EASTERN OKLAHOMA. A TIGHT PRESSURE GRADIENT AND STRONG WINDS JUST ABOVE THE SURFACE BROUGHT STRONG NORTHERLY WINDS THROUGH THE DAY. ALSO...THE BAND OF MID LEVEL FRONTOGENETICAL FORCING CONTINUES TO WEAKEN THROUGH THE MID AFTERNOON HOURS...WHICH IS BEING REFLECTED BY THE RADAR IMAGERY AS ECHOES HAVE BEEN STEADILY DIMINISHING OVER THE LAST SEVERAL HOURS. FOR TONIGHT...AS THE FRONTOGENETIC FORCING CONTINUES TO WEAKEN...AS WILL THE PRECIPITATION. EXPECTING IT TO SLOWLY TREND DOWNWARDS THROUGH THIS EVENING. TEMPERATURES ARE NOW IN THE UPPER 30S AREA-WIDE AND WITH THE INTENSITY OF THE PRECIPITATION DWINDLING...RAIN WILL BE THE PRECIPITATION TYPE FOR THE REMAINDER OF THE EVENT. THESE TRENDS ARE REFLECTED IN THE CURRENT FORECAST GRID SET. THE PRESSURE GRADIENT WILL BE WEAKENING THIS EVENING AS WELL SO WILL EXPECT A STEADY DECLINE IN WINDS THIS EVENING. HOWEVER THERE WILL REMAIN ENOUGH OF A GRADIENT TO HAVE WINDS OF 7-11KTS THROUGH THE OVERNIGHT HOURS. CLOUDS WILL BE THINNING TONIGHT AND WITH THE COLD AIR IN PLACE ANY CLEARING WILL HELP TO DROP TEMPERATURES TO NEAR OR BELOW FREEZING LEVELS. WITH THE WINDS...NOT EXPECTING DRASTICALLY COLD TEMPERATURES BUT 29-35 DEGREES CERTAINLY LOOKS PLAUSIBLE AS CURRENT TEMPERATURES ARE ONLY IN THE UPPER 30S TO LOW 40S. ALTHOUGH IT HAS BEEN BELOW NORMAL IN TERMS OF TEMPERATURES LATELY...THE AREA IS NOW OFFICIALLY IN THE GROWING SEASON AND WITH TEMPERATURES EXPECTED TO DROP TO NEAR OR BELOW FREEZING WILL BE ISSUING A FREEZE WARNING FOR AREAS ALONG AND WEST OF HIGHWAY 83 TONIGHT. TUESDAY...UPPER LEVEL FLOW OVER THE ROCKIES AND HIGH PLAINS BECOMES NEARLY MERIDIONAL IN THE WAKE OF THE SLOWLY DEPARTING TROUGH THAT HAS BEEN IMPACTING THE AREA FOR THE LAST COUPLE DAYS. THIS WILL LEAD TO WARMING TEMPERATURES HOWEVER HIGHS WILL STILL BE 10 TO 15 DEGREES BELOW CLIMO GIVEN THAT H85 TEMPS ARE STILL ONLY 3C TO 7C OVER THE CWA BY 00Z WEDNESDAY. KEPT MENTION OF POPS FOR THE EASTERN PANHANDLE AND SOME OF OUR NORTHERN ZONES AS AN SHORTWAVE TROUGH ROTATES AROUND THE LOW PRESSURE CENTER IN SOUTHWEST ONTARIO. QG FIELDS INDICATE PREDOMINATELY SINKING AIR WHICH SHOULD HELP SUPPRESS THE SPATIAL EXTENT OF MOST ACTIVITY...ALONG WITH LIMITED MOISTURE AND INSTABILITY. HAVE LEFT AS SLIGHT CHANCE -RA FOR NOW. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 355 PM CDT MON MAY 12 2014 TUESDAY NIGHT THROUGH THURSDAY...THE NAM AND GFS ARE SHOWING A SHOT OF MIDLEVEL FRONTOGENESIS THURSDAY WHICH SHOULD BE SUFFICIENT TO POOL MOISTURE AND MOISTURE UP THE LOWER LEVELS FOR LIGHT MEASURABLE RAINFALL. ALTHOUGH THE LOCATION OF THIS RAIN VARIES IN THE MODELS THERE IS ENOUGH AGREEMENT FOR SCATTERED SHOWERS THURSDAY. THE PTYPE IS RAIN. THE NAM SUGGESTS THERE MIGHT BE ENOUGH COLD AIR EARLY THURSDAY MORNING FOR WET SNOW ACROSS SHERIDAN COUNTY BUT THE MODEL DOMINANT ICON IS RAIN AND THAT IS WHAT WILL BE FORECAST. THE GEM NHEM MODEL DID NOT COME SO THE FORECAST USES THE NAM AND GFS. THE 09Z SREF DID NOT SHOW PCPN SO THAT SOLN WAS NOT INCLUDED. MEANWHILE THE 12Z ECM HAS A BIG BLOB OF PCPN WEDNESDAY BUT NO FRONTOGENESIS AND VERY LITTLE CLOUD COVER SO THAT SOLN WAS DISCARDED ALSO. THE ECM SUGGESTS THE NEXT COLD FRONT WOULD ARRIVE WEDNESDAY VS THE SLOWER GFS AND NAM SOLNS. MIN TEMPERATURES WEDNESDAY MORNING SHOULD FALL BELOW FREEZING ALONG AND WEST OF HIGHWAY 83 WITH LIGHT FROST ALONG HIGHWAY 183. THE MIN TEMPERATURE FORECAST THURSDAY MORNING IS WARMER OWNING TO THE INCREASE IN CLOUD COVER. A WEAK COLD FRONT WILL BE BACKING INTO THE FCST AREA WHICH WOULD PROVIDE LESS THAN IDEA RADIATION CONDITIONS. LIGHT NORTHWEST WINDS AND NEARLY CLEAR SKIES ARE EXPECTED WEDNESDAY MORNING SO THIS SHOULD BE THE COLDEST MORNING. OTHERWISE HIGH TEMPERATURES SHOULD RISE INTO THE UPPER 50S TO LOWER 60S BOTH DAYS. H700 MB TEMPERATURES HOVER AT -4C TO -10C BOTH DAYS AND THURSDAY WOULD BE SLIGHT COOLER NORTH WITH THE FRONT BACKED. THURSDAY NIGHT THROUGH MONDAY...THE MODELS SHOW ANOTHER LONG WAVE TROF DROPPING INTO THE WRN U.S. SUNDAY. BOTH THE GFS AND ECM SHOW SUFFICIENT INSTABILITY AND SHEAR FOR SEVERE WEATHER MONDAY. A CHANCE OF THUNDERSTORMS ARE IN THE FCST FOR MONDAY. UNTIL THEN THE FCST AREA WILL BE PLAGUED BY COLD AIR ALOFT AND OCCASIONAL BOUTS OF MIDLEVEL FRONTOGENESIS WHICH WOULD SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS. THE GFS AND ECM SUGGEST THE BEST CHANCE FOR RAIN WOULD BE SATURDAY WITH A DEVELOPING WARM FRONT. THIS FRONT WOULD MOVE EAST AND AFFECT THE ERN ZONES SUNDAY. THE TEMPERATURE FORECAST REVOLVES AROUND THE PROGRESS OF A CANADIAN HIGH PRESSURE SYSTEM WHICH WILL SLOWLY SPREAD THROUGH THE UPPER MIDWEST AND THE PLAINS. A GRADUAL WARMING TREND IS EXPECTED AS THIS AIR MODIFIES AND WARMS. HIGHS IN THE UPPER 50S TO LOWER 60S FRIDAY...60S SATURDAY...70S SUNDAY AND MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1242 PM CDT MON MAY 12 2014 CONDITIONS WILL BE IMPROVING THROUGH THE REMAINDER OF THE AFTERNOON AS THE SNOW AND RAIN MOVES OUT OF THE AREA LEADING TO RISING CEILINGS AND IMPROVING VISIBILITIES ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE WILL BE SEVERAL MORE HOURS OF SNOW...MAINLY FOR AREAS BETWEEN HIGHWAY 83 AND HIGHWAY 183. WINDS WILL STAY STRONG THROUGH LATE AFTERNOON THEN WILL BE DIMINISHING THROUGH THE EARLY EVENING HOURS. FOR TONIGHT AND TUESDAY...VFR CONDITIONS ARE EXPECTED...AND WHILE WINDS WON/T COMPLETELY DROP OFF TONIGHT...SPEEDS OF 6 TO 11KTS ARE LIKELY. THEN TUESDAY MORNING AS THE BOUNDARY LAYER MIXES...THE WINDS WILL INCREASE WITH SPEEDS OF 15-20KTS WITH GUSTS TO 25-30 KTS BY 18Z. WINDS WILL CONTINUE TO BLOW FROM THE NORTHWEST THROUGH THE PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY FOR NEZ004-005-022>025-035>037-056>059-069>071-094. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005- 006-008-009-025>027-038-069>071. && SYNOPSIS...CDC SHORT TERM...BROOKS LONG TERM...CDC AVIATION...BROOKS
Hazardous weather outlook, May 12, 3:43 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT MON MAY 12 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-132045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT MON MAY 12 2014 /243 PM MDT MON MAY 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIDESPREAD FROST CAN BE EXPECTED IN THE NEBRASKA SANDHILLS AND THE PANHANDLE WITH SPOTTY FROST IN CENTRAL AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS EXPECTED AGAIN TUESDAY NIGHT IN THE NEBRASKA SANDHILLS...SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE. THERE IS A POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. ANY CHANCES FOR SEVERE STORMS LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Local storm report, May 12, 1:39 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 S GRANT 40.80N 101.73W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
0700 AM SNOW 8 S IMPERIAL 40.40N 101.64W
05/12/2014 M4.0 INCH CHASE NE COCORAHS
0700 AM SNOW 7 NW MADRID 40.92N 101.64W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
0700 AM SNOW 10 SSE ELSIE 40.71N 101.32W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
&&
BROOKSLocal storm report, May 12, 1:41 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 28 S VALENTINE 42.47N 100.55W
05/12/2014 E1.0 INCH CHERRY NE PUBLIC
&&
BROOKSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:31 PM CDT | Frost Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 8 more | 16 hr |
| May 13, 3:31 PM CDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 7 more | 16 hr |
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.